Alert archive / Kansas / Frost Advisories in 2007

Frost Advisory 2, NWS Dodge City, KS

October 22, 200725 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 22, 2007, 3:38 PM CDT for 25 counties in Kansas. It took effect at Oct 22, 2007, 10:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2007, 3:38 PM CDT (20:38 UTC)
In effect from
Oct 22, 2007, 10:00 PM CDT
Expired
Oct 23, 2007, 6:52 AM CDT
In force
9 hr
Issued by
NWS Dodge City, KS
All 25 counties

Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 32 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 222038
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
338 PM CDT MON OCT 22 2007

...FROST POSSIBLE TONIGHT ACROSS PARTS OF SOUTHWEST KANSAS...

.A COOL AND DRY AIRMASS...ALONG WITH LIGHT NORTHWEST WINDS...WILL
ALLOW TEMPERATURES TO FALL TO THE LOWER TO MIDDLE 30S.

KSZ030-031-043>046-061>065-074>079-084>087-230445-
/O.NEW.KDDC.FR.Y.0002.071023T0300Z-071023T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-
SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
338 PM CDT MON OCT 22 2007 /238 PM MDT MON OCT 22 2007/

...FROST ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS
EVENING TO 9 AM CDT /8 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS
EVENING TO 9 AM CDT /8 AM MDT/ TUESDAY. 

TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK TONIGHT AND
FROST IS POSSIBLE.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
2 follow-up statements
000 
WWUS73 KDDC 230335
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1035 PM CDT MON OCT 22 2007

...FROST POSSIBLE TONIGHT ACROSS PARTS OF SOUTHWEST KANSAS...

.A COOL AND DRY AIRMASS...ALONG WITH LIGHT NORTHWEST WINDS...WILL
ALLOW TEMPERATURES TO FALL TO THE LOWER TO MIDDLE 30S.

KSZ066-080-081-088-231400-
/O.EXA.KDDC.FR.Y.0002.000000T0000Z-071023T1400Z/
STAFFORD-KIOWA-PRATT-CLARK-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA
1035 PM CDT MON OCT 22 2007

...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT TUESDAY. 

TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK TONIGHT AND
FROST IS POSSIBLE.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KSZ030-031-043>046-061>065-074>079-084>087-231400-
/O.CON.KDDC.FR.Y.0002.000000T0000Z-071023T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-
SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1035 PM CDT MON OCT 22 2007 /935 PM MDT MON OCT 22 2007/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
TUESDAY. 

TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK TONIGHT AND
FROST IS POSSIBLE.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

06
000 
WWUS73 KDDC 231152
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
652 AM CDT TUE OCT 23 2007

...THREAT OF WIDESPREAD FROST DIMINISHED...

.EARLY MORNING TEMPERATURES HAVE HELD STEADY IN THE 37 TO 39
DEGREE RANGE OVER MUCH OF SOUTHWEST KANSAS AS NORTHWEST WINDS HAVE
REMAINED IN THE 10 TO 15 MPH RANGE. FAIRLY DRY LOW LEVEL AIR HAS
ALSO PREVENTED THE DEVELOPMENT OF WIDESPREAD FROST.

KSZ030-031-043>046-061>066-074>081-084>088-231300-
/O.CAN.KDDC.FR.Y.0002.000000T0000Z-071023T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
652 AM CDT TUE OCT 23 2007 /552 AM MDT TUE OCT 23 2007/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:29 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 22, 3:29 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
329 PM CDT MON OCT 22 2007

.DISCUSSION...

DAYS 1-2...

AFTERNOON SATELLITE SHOWED UPPER SYSTEM PULLING AWAY FROM WESTERN KS WITH
ONLY SOME HIGH CLOUD COVER LEFT IN THE EASTERN COUNTIES. THE MAIN QUESTION
IN THIS FORECAST CYCLE IS THE MOVEMENT OF THIS UPPER SYSTEM AS IT CLOSES
OFF FROM THE FLOW. THE ECMWF/CANADIAN/UKMET KEEP PUSHING THE SYSTEM INTO
MISSISSIPPI BY 00Z THU. THE GFS/NAM INITIALLY PUSH THE SYSTEM INTO ARKANSAS,
THEN RETROGRADE IT BACK INTO EASTERN OK BY 12Z THU. FOR THIS FORECAST,
WE WILL GENERALLY ACCEPT THE ECMWF/UKMET SOLUTIONS, BUT HEDGE SLIGHTLY
TOWARD THE GFS JUST IN CASE THE SYSTEM STARTS TO RETROGRADE SOONER THAN
EXPECTED. WE COMPLETELY DISREGARDED THE NAM/WRF SOLUTION. THEREFORE,
NO PRECIP IS EXPECTED THROUGH WEDNESDAY WITH SEASONABLE MAX/MIN TEMPS
AFTER TONIGHT. A FROST ADVISORY WILL BE ISSUED FOR TONIGHT FOR LOCATIONS
ALONG AND NW OF A LINE FROM LBL TO DDC. DEWPOINTS WILL BE AROUND 20F
WITH 5 TO 10 KT WINDS. IF WINDS DROP OFF FOR A SHORT TIME THEN TEMPS
COULD FALL BELOW FREEZING. SOME INCREASE IN CLOUD COVER IS POSSIBLE
ESPECIALLY IN OUR EASTERN COUNTIES BY WEDNESDAY. DEWPOINTS WILL BE
INCREASING BY WEDNESDAY SO MINS SHOULD BE WARMER THEN.

DAYS 3-7...

EXTENDED FORECAST CONTINUES TO BE QUITE THE CHALLENGE AS MODELS ARE
ALL HOLDING ON TO THE SCENARIO OF A CUTOFF LOW OVER THE SOUTHEASTERN
CONUS. THE MAIN ISSUE IS JUST HOW FAR WEST WILL THIS LOW RETROGRADES
PRIOR TO HEADING NORTHEAST? 06Z GFS/NAM IS TRENDING THE FURTHEST
WEST WITH CLOSED LOW 00Z THU. GFS/NAM PLACE LOW OVER SOUTHEASTERN
OK/NORTHEASTERN TX WHILE 00Z RUNS OF THE ECMWF/CANADIAN PLACE IN
VICINITY OF LA/MS. 00Z UKMET IS FURTHEST EAST WITH CUTOFF LOW OVER
GA/AL. GFS CONTINUES TO GO BACK AND FORTH WITH NEW 12Z RUN
YIELDING A MORE EASTERLY SOLUTION. CONSIDERING MODELS ARE POINTING
AT A SCENARIO OF THE CUTOFF MOVING A BIT WEST BEFORE MOVING
NORTHEAST, WILL TAKE THE MIDDLE OF THE ROAD APPROACH. THIS IS
SIMILAR TO THE ECMWF/CANADIAN RUNS. EITHER WAY, DO NOT FEEL
CONFIDENT ENOUGH THAT PRECIP WILL REACH EVEN THE EASTERN FA BY
WEEKS END. A CLOSE WATCH ON DEVELOPING SYSTEM IS NEEDED OVER THE
NEXT COUPLE OF RUNS. A FURTHER WEST SOLUTION WILL HAVE MAJOR
IMPLICATIONS ON ENTIRE FORECAST. FOR NOW, HAVE KEPT POPS OUT OF
FORECAST AND INCREASED CLOUDS ACROSS EASTERN FA THU/FRI. HAVE ALSO
LOWERED TEMPS A COUPLE OF DEGREES THU BUT NO MAJOR CHANGES ARE
PLANNED AT THIS POINT.

.AVIATION...

DISCUSSION FOR 18Z TAFS.

VFR CONDITIONS ARE EXPECTED TO CONTINUE OVER THE NEXT 24 HOURS.
CLOUDS HAVE MOVED EAST OF TAF SITES. GUSTY NORTH WINDS WILL DIMINISH
BY SUNSET TONIGHT WITH LIGHT AND VARIABLE WINDS OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  33  69  44  69 /   0   0   0   0
GCK  31  69  42  71 /   0   0   0   0
EHA  32  69  44  71 /   0   0   0   0
LBL  33  69  43  71 /   0   0   0   0
HYS  33  69  44  69 /   0   0   0   0
P28  36  68  45  66 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/30
Hazardous weather outlook, Oct 22, 4:37 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
437 AM CDT MON OCT 22 2007

KSZ030-031-043>046-061>066-074>081-084>090-231000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
437 AM CDT MON OCT 22 2007 /337 AM MDT MON OCT 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

AS SKIES CLEAR THIS EVENING AND WINDS BECOME LIGHT...THE
TEMPERATURE WILL DROP AND PATCHY FROST IS LIKELY AFTER MIDNIGHT
NORTHWEST OF A LINE FROM HAYS TO HUGOTON. THIS FROST IS NOT
EXPECTED TO BE HARSH. TEMPERATURES BELOW FREEZING WILL BE FOR ONLY
AN HOUR OR TWO TOWARD SUNRISE.

NO HAZARDOUS THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12/25

Nearby

Frost Advisories in Kansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.